Sep 1, 2009
Dont know if you can help answer this. I have had 5 sets of Sculptra injections over a period of 10 months. After my last round, the first few weeks of course it deflated as normal but then around the 3 month mark both sides of my face were great and looked like it was filling out more. Now entering the 4th month, one side (the bad lipoatrophy side) looks like it is deflating again and looking not so great. I know it can take a period of 6 months to see full effects and usually around the 2nd month i panic and get another round done. Could my NOT waiting for the full effect and getting more injections cause the break down of previously grown collagen? Should I just wait to see how it fills in for another few months? Does Sculptra have a fluctuation period where it can fill and deflate on occassion?? I hate to have to run and get another round every 3 months when things start changing and deflating again.
Response from Dr. Pierone
Hello, and thanks for posting.
Sculptra is definitely a delayed gratification product and you are experiencing the frustration that goes along with this attribute.
There is no evidence that getting Sculptra injections every 2 months or so lessens the ultimate benefit. In fact, this is typically how Sculptra is used in a series of injections separated by one or two months. Sculptra injections produce immediate results from the fluid that the product is suspended in. Then a deflation occurs and many people see very little effect after the first or second treatment session. But over time, and with repeated injections, there is a growth of collagen that leads to long-term benefit (2-3 years is an estimate of the duration of improvement).
One of the positive aspects of a slow acting product like Sculptra is that it provides an opportunity to balance facial asymmetry. So perhaps you just need a treatment on the bad side to even things out.
When you do reach full correction, you will not need a treatment every several months, but will probably need a touch up every year or two, to maintain the benefit.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.